I experience fasciculations not anxiety related, can it be due to hydrogen sulfide exposure?
For the past three years I have had long term exposure to low/medium levels of hydrogen sulfide due to improper ventilation that sucked sewer gases into my apartment, but only recently found out about this problem and fixed it. During this time I have experienced numbness, dizziness, tingling, muscle cramps etc. and now ascribe that to the sewer gas, which is known to cause such problems. I now also experience fasciculations, up until last week mostly in the hypothenar of the left hand. After that had gone on for approx. three weeks there appeared an indent in that muscle. I noticed about a week ago that legs appear thinner than usual, and since about a week I now have fasciculations in the legs. These fasciculations appear sporadically in small defined areas, usually one twitch in a certain area of one leg followed rapidly by another twitch in another area, etc. at a rapid pace, and it is usually worse when sitting. I still have the cramps and numb/tingling sensations. Please note that I have not been worried about serious diseases during the development of these symptoms, so they cannot be caused by anxiety. I have read that hydrogen sulfide exposure may cause nerve damage and even ALS, and I am now (again, only *now*) scared to death that this is what I have. I see no point in seeing a neurologist since if I have it there is no cure. I would just like to know what you make of the symptoms.
Hello, the muscle involvement that you are talking about, could be due to many reasons like vitamin B12, vitamin D deficiency. But in view of the fasciculations I would definitely recommend you to rule out motor neuron disease, need not be ALS. Please get serum Vitamin B12 and Vitamin D levels done along with nerve conduction studies and ENMG to rule out motor neuron disease.
Thanks for the query..
Muscle fasciculation can be caused by toxicity to certain gases, however there can be a number of other causes like dehydration, nutritional deficiency, excess caffeine intake, whole muscle dystrophy can be a cause..
As it is long time now you should consult a physician and get evaluated..
An MRI SCAN and a blood test to rule out calcium, vitamin B and D levels, a complete blood count can be done for confirmation..
Do not worry about dying as it can be treated..
Hope this helps..